Questions

Dermatographism and Tattoos

Question: Hello, I'm 20 years old and have been suffering from Dermatographism for a few years now. I was planning on getting a tattoo on my lower abdomen, where my dermatographism is less active. I was wondering what the effects of getting a tattoo would be on my condition; would the process of tattooing irritate my skin so badly that I would not be able to get a tattoo? Would a tattoo mean constant inflammation at its site? If I take an antihistamine before I get the tattoo, would everything be ok? The dermatographism is most active on my arms, legs, neck and face. I know tattoos are generally frowned upon, but I'm not interested in hearing the "tattoos are permanent" argument against them. I just need to know the effects it would have on my skin when combined with dermatographism. Thank you.
Answer:

Yes, it’s likely getting a tattoo would cause irritation to your skin. How bad of irritation really depends on the severity of your dermatographism. I would simply suggest the use of an antihistamine to help relieve the area. I do not think it would mean constant inflammation. Once it has healed the area should be fine. For more information I suggest you speak with a tattoo artist in your area. Best skin care wishes.

Meagan, Esthetician